Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



A generalization of Springer theory
using nearby cycles

Author: Mikhail Grinberg
Journal: Represent. Theory 2 (1998), 410-431
MSC (1991): Primary 14D05, 22E46
Published electronically: December 4, 1998
MathSciNet review: 1657203
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\mathfrak g$ be a complex semisimple Lie algebra, and $f : {\mathfrak{g}} \to G \backslash\!\backslash {\mathfrak{g}}$ the adjoint quotient map. Springer theory of Weyl group representations can be seen as the study of the singularities of $f$.

In this paper, we give a generalization of Springer theory to visible, polar representations. It is a class of rational representations of reductive groups over $\mathbb C$, for which the invariant theory works by analogy with the adjoint representations. Let $G \, | \, V$ be such a representation, $f : V \to G \backslash\!\backslash V$ the quotient map, and $P$ the sheaf of nearby cycles of $f$. We show that the Fourier transform of $P$ is an intersection homology sheaf on $V^*$.

Associated to $G \, | \, V$, there is a finite complex reflection group $W$, called the Weyl group of $G \, | \, V$. We describe the endomorphism ring ${\mathrm{End}} (P)$ as a deformation of the group algebra ${\mathbb{C}} [W]$.

References [Enhancements On Off] (What's this?)

  • [BB] A. Beilinson and J. Bernstein, A proof of Jantzen conjectures, I.M. Gelfand seminar, Adv. Soviet Math., vol. 16, Amer. Math. Soc., Providence, RI, 1991, 1-50. MR 95a:22022
  • [BBD] A. Beilinson, J. Bernstein, and P. Deligne, Faisceaux pervers, Astérisque 100 (1982). MR 86g:32015
  • [BG] T. Braden and M. Grinberg, Perverse sheaves on rank stratifications, to appear in the Duke J. Math.
  • [BM1] W. Borho and R. MacPherson, Representations des groups de Weyl et homologie d'intersection pour les variétés nilpotents, C.R. Acad. Sci. Paris 292 (1981), pp. 410-431. MR 82f:14002
  • [BM2] W. Borho and R. MacPherson, Partial resolutions of nilpotent varieties, Astérisque 101-102 (1983), pp. 410-431. MR 85j:14087
  • [Br] J.L. Brylinski, Transformations canoniques, dualité projective, théorie de Lefschetz, transformation de Fourier, et sommes trigonométriques, Astérisque 140-141 (1986), pp. 410-431. MR 88j:32013
  • [DK] J. Dadok and V. Kac, Polar representation, Journal of Algebra 92, no. 2 (1985), pp. 410-431. MR 86e:14023
  • [Gi] V. Ginzburg, Intégrales sur les orbites nilpotentes et représentations des groupes de Weyl, C.R. Acad. Sci. Paris 296 (1983), Sèrie I, pp. 249-253.
  • [Gr1] M. Grinberg, On the Specialization to the Asymptotic Cone, preprint, math.AG/9805031.
  • [Gr2] M. Grinberg, Morse groups in symmetric spaces corresponding to the symmetric group, preprint, math.AG/9802091.
  • [GM1] M. Goresky and R. MacPherson, Intersection homology II, Invent. Math. 72 (1983), pp. 410-431. MR 84i:57012
  • [GM2] M. Goresky and R. MacPherson, Morse theory and intersection homology theory, Astérisque 101-102 (1983), pp. 410-431. MR 86i:32019
  • [GM3] M. Goresky and R. MacPherson, Stratified Morse theory, Springer-Verlag, 1988. MR 90d:57039
  • [Hi] H. Hironaka, Stratification and flatness, Real and complex singularities, Nordic Summer School (Oslo, 1976). Sijthoff-Noordhoff, Groningen 1977, pp. 199-267. MR 58:17187
  • [HK] R. Hotta and M. Kashiwara, The invariant holonomic system on a semisimple Lie algebra, Invent. Math. 75 (1984), pp. 410-431. MR 87i:22041
  • [Ho] R. Hotta, On Springer's representations, J. Fac. Sci., Univ. Tokyo Sect. IA Math. 28 (1981), pp. 410-431. MR 83h:20038
  • [K] V.G. Kac, Some Remarks on Nilpotent Orbits, J. of Algebra 64, no. 1 (1980), pp. 410-431. MR 81i:17005
  • [KL] D. Kazhdan and G. Lusztig, A topological approach to Springer's representations, Adv. in Math. 38 (1980), pp. 410-431. MR 82f:20076
  • [KN] G. Kempf and L. Ness, The length of vectors in representation spaces, Algebraic geometry, Lecture Notes in Math., 732, Springer-Verlag, 1978. MR 81i:14032
  • [KR] B. Kostant and S. Rallis, Orbits and representations associated with symmetric spaces, Amer. J. Math. 93 (1971), pp. 410-431. MR 47:399
  • [KS] M. Kashiwara and P. Schapira, Sheaves on manifolds Springer-Verlag, 1990. MR 95g:58222; MR 92a:58132
  • [Lê1] Lê Dung Tráng, Some Remarks on Relative Monodromy, Real and complex singularities, Nordic Summer School (Oslo, 1976). Sijthoff-Noordhoff, Groningen, 1977, pp. 397-403. MR 57:16296
  • [Lê2] Lê Dung Tráng, The geometry of the monodromy theorem, Studies in Mathematics, No. 8, Tata Institute of Fundamental Research, Bombay (1978), pp. 410-431. MR 80i:32031
  • [Lu1] G. Lusztig, Green polynomials and singularities of unipotent classes, Advances in Math. 42 (1981), pp. 410-431. MR 83c:20059
  • [Lu2] G. Lusztig, Left cells in Weyl groups, Lie group representations, I, Lecture Notes in Math., 1024, Springer-Verlag, 1983. MR 85f:20035
  • [M] R. MacPherson, Global questions in the topology of singular spaces, Proceedings of the ICM, Warszawa, 1983, pp. 213-235. MR 86m:58016
  • [Mi] J. Milnor, Singular points of complex hypersurfaces, Annals of Mathematics Studies, No. 61, Princeton University Press, 1968. MR 39:969
  • [OV] A. Onishchik and E. Vinberg, Lie groups and Lie algebras, III, Springer-Verlag, 1994. MR 96d:22001
  • [S1] T. Springer, Trigonometric sums, Green functions of finite groups and representations of Weyl groups, Invent. Math. 36 (1976), pp. 410-431. MR 56:491
  • [S2] T. Springer, A construction of representations of Weyl groups, Invent. Math. 44 (1978), pp. 410-431. MR 58:11154
  • [S3] T. Springer, Quelques applications de la cohomologie d'intersection, Seminaire Bourbaki 589, Astérisque 92-93 (1982), pp. 410-431. MR 85i:32016b
  • [Sl] P. Slodowy, Simple singularities and simple algebraic groups, Lecture Notes in Math., 815, Springer-Verlag, 1980. MR 82g:14037
  • [ST] G. Shephard and J. Todd, Finite unitary reflection groups, Canadian J. Math. 6 (1954), pp. 410-431. MR 15:600b

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (1991): 14D05, 22E46

Retrieve articles in all journals with MSC (1991): 14D05, 22E46

Additional Information

Mikhail Grinberg
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, 77 Massachu- setts Ave., Room 2-247, Cambridge, Massachusetts 02139

Received by editor(s): May 21, 1998
Received by editor(s) in revised form: October 10, 1998
Published electronically: December 4, 1998
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society